Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 64, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 20, 2006, 3:32 AM EDT for 6 counties in Florida. It took effect at May 20, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 3:32 AM EDT (07:32 UTC)
- In effect from
- May 20, 2006, 1:00 PM EDT
- Expired
- May 20, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 200732 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 332 AM EDT SAT MAY 20 2006 FLZ041-044>046-053-058-144-202300- /O.UPG.KMLB.FW.A.0054.060520T1700Z-060520T2300Z/ /O.NEW.KMLB.FW.W.0064.060520T1700Z-060520T2300Z/ /O.CON.KMLB.FW.A.0055.060521T1700Z-060521T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 332 AM EDT SAT MAY 20 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A HIGH PRESSURE RIDGE WILL SLOWLY DRIFT NORTHWARD ACROSS SOUTHERN FLORIDA OVER THE WEEKEND...AND OVER CENTRAL FLORIDA ON MONDAY. THIS WILL KEEP EAST CENTRAL FLORIDA RAIN-FREE THROUGH THE WEEKEND. THE COMBINATION OF DEW POINTS IN THE LOW 60S AND HIGH TEMPERATURES IN THE MID 90S WILL RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE INTERIOR COUNTIES THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$
2 follow-up statements
000 WWUS82 KMLB 201842 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 242 PM EDT SAT MAY 20 2006 FLZ041-044>046-053-144-202300- /O.UPG.KMLB.FW.A.0055.060521T1700Z-060521T2300Z/ /O.NEW.KMLB.FW.W.0065.060521T1700Z-060521T2300Z/ /O.NEW.KMLB.FW.A.0056.060522T1700Z-060522T2300Z/ /O.CON.KMLB.FW.W.0064.000000T0000Z-060520T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 242 PM EDT SAT MAY 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR SUNDAY FROM 1 PM TO 7 PM. A FIRE WEATHER WATCH HAS BEEN ISSUED FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A HIGH PRESSURE RIDGE CENTERED NEAR LAKE OKEECHOBEE WILL SLOWLY DRIFT NORTHWARD ACROSS CENTRAL FLORIDA SUNDAY AND MONDAY. THIS WILL KEEP EAST CENTRAL FLORIDA RAIN-FREE SUNDAY...WITH A SMALL CHANCE FOR SHOWERS AND STORMS NEAR LAKE OKEECHOBEE MONDAY. THE COMBINATION OF AFTERNOON DEW POINTS IN THE UPPER 50S AND LOWER 60S AND TEMPERATURES REACHING THE LOWER TO MIDDLE 90S WILL RESULT IN 4 TO 6 HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE INTERIOR COUNTIES ON SUNDAY AFTERNOON. DRY CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE NORTHERN AND CENTRAL INTERIOR ON MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ058-202300- /O.UPG.KMLB.FW.A.0055.060521T1700Z-060521T2300Z/ /O.NEW.KMLB.FW.W.0065.060521T1700Z-060521T2300Z/ /O.CON.KMLB.FW.W.0064.000000T0000Z-060520T2300Z/ OKEECHOBEE- 242 PM EDT SAT MAY 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A HIGH PRESSURE RIDGE CENTERED NEAR LAKE OKEECHOBEE WILL SLOWLY DRIFT NORTHWARD ACROSS CENTRAL FLORIDA SUNDAY AND MONDAY. THIS WILL KEEP EAST CENTRAL FLORIDA RAIN-FREE SUNDAY...WITH A SMALL CHANCE FOR SHOWERS AND STORMS NEAR LAKE OKEECHOBEE MONDAY. THE COMBINATION OF AFTERNOON DEW POINTS IN THE UPPER 50S AND LOWER 60S AND TEMPERATURES REACHING THE LOWER TO MIDDLE 90S WILL RESULT IN 4 TO 6 HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE INTERIOR COUNTIES ON SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
000 WWUS82 KMLB 202302 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 702 PM EDT SAT MAY 20 2006 FLZ041-044>046-053-144-211115- /O.EXP.KMLB.FW.W.0064.000000T0000Z-060520T2300Z/ /O.CON.KMLB.FW.W.0065.060521T1700Z-060521T2300Z/ /O.CON.KMLB.FW.A.0056.060522T1700Z-060522T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 702 PM EDT SAT MAY 20 2006 ...RED FLAG WARNING HAS EXPIRED FOR TODAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A HIGH PRESSURE RIDGE CENTERED NEAR LAKE OKEECHOBEE WILL SLOWLY DRIFT NORTHWARD ACROSS CENTRAL FLORIDA SUNDAY AND MONDAY. THIS WILL KEEP EAST CENTRAL FLORIDA RAIN-FREE SUNDAY...WITH A SMALL CHANCE FOR SHOWERS AND STORMS NEAR LAKE OKEECHOBEE MONDAY. THE COMBINATION OF AFTERNOON DEW POINTS IN THE UPPER 50S AND LOWER 60S AND TEMPERATURES REACHING THE LOWER TO MIDDLE 90S WILL RESULT IN 4 TO 6 HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE INTERIOR COUNTIES ON SUNDAY AFTERNOON. DRY CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE NORTHERN AND CENTRAL INTERIOR ON MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ058-211115- /O.EXP.KMLB.FW.W.0064.000000T0000Z-060520T2300Z/ /O.CON.KMLB.FW.W.0065.060521T1700Z-060521T2300Z/ OKEECHOBEE- 702 PM EDT SAT MAY 20 2006 ...RED FLAG WARNING HAS EXPIRED FOR TODAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY. A HIGH PRESSURE RIDGE CENTERED NEAR LAKE OKEECHOBEE WILL SLOWLY DRIFT NORTHWARD ACROSS CENTRAL FLORIDA SUNDAY AND MONDAY. THIS WILL KEEP EAST CENTRAL FLORIDA RAIN-FREE SUNDAY...WITH A SMALL CHANCE FOR SHOWERS AND STORMS NEAR LAKE OKEECHOBEE MONDAY. THE COMBINATION OF AFTERNOON DEW POINTS IN THE UPPER 50S AND LOWER 60S AND TEMPERATURES REACHING THE LOWER TO MIDDLE 90S WILL RESULT IN 4 TO 6 HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE INTERIOR COUNTIES ON SUNDAY AFTERNOON.| A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 19, 8:45 PM EDT, 6 hours 47 minutes earlier.
Area forecast discussion, May 19, 8:45 PM EDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 845 PM EDT FRI MAY 19 2006 .UPDATED DISCUSSION... WEAK IMPULSE IN THE H85-H7 LAYER COMBINED WITH STRONG SFC HEATING AND JUST ENOUGH MOISTURE (PWATS 1.25) TO SPARK ISOLATED SHOWERS AND STORMS IN NW FLOW ACROSS N FL AND PROPAGATED INTO NORTHERN LAKE AND NORTHERN VOLUSIA COUNTIES LATE THIS AFTN AND EARLY THIS EVENING. THE GULF COAST SEA BREEZE MAY ALSO HAVE PROVIDED A FOCUS FOR CONVECTIVE INITIATION. ACTIVITY HAS DISSIPATED NOW AND EXPECT MOSTLY CLEAR/CLEAR SKIES OVERNIGHT. SOME HIGH THIN CI WILL CONTINUE OVER SOUTHERN AREAS. EXPECT A HOTTER DAY OVER THE INTERIOR SATURDAY AS H5 HGTS RISE... SUPPRESSING CU DEVELOPMENT AND ALLOWING MAX TEMPS TO REACH THE MID 90S. WINDS WILL ALSO BE MUCH LIGHTER OUT OF THE WEST AT 5-7 MPH. BUT THE SFC-H85 RIDGE AXIS WILL LIFT NORTH TONIGHT/SAT ALLOWING THE EAST COAST SEA BREEZE TO DEVELOP EARLIER AND PENETRATE FARTHER INLAND. LIGHT W/NW WINDS WILL BECOME EAST 12-15 MPH BY EARLY AFTN ALG THE COAST WHICH SHOULD CAP HIGH TEMPS IN THE UPPER 80S MOST COASTAL LOCATIONS. SLIGHTLY DELAYED SEA BREEZE IN COASTAL VOLUSIA COUNTY MAY ALLOW MAX TEMPS TO REACH 90F THERE BEFORE DROPPING BACK INTO THE 80S WITH PASSAGE OF THE SEA BREEZE. && .MARINE...NO SIG CHANGES. && .AVIATION...CLR BLO 120. && .FIRE WEATHER WATCHES CONTINUE FOR INTERIOR COUNTIES THIS WEEKEND. PROSPECTS LOOK GOOD FOR RED FLAG CONDS DEVELOPING SAT GIVEN WARMER TEMPS AND MORE SUPPRESSED ATMOS ALLOWING LONG DURATION OF LOW RH. WILL LET MID SHIFT MAKE FINAL DECISION TO UPGRADE TO RFW AFTER INTERPRETING LATEST GUIDANCE FROM GFS...NAM AND LOCAL MESO WRF MODELS. && .MLB WATCHES/WARNINGS/ADVISORIES... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AND SUNDAY AFTERNOONS FROM 100 PM TO 800 PM LAKE/SEMINOLE/ORANGE/OSCEOLA/OKEECHOBEE/INTERIOR VOLUSIA COUNTIES. && KELLY
Hazardous weather outlook, May 19, 4:01 AM EDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 401 AM EDT FRI MAY 19 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 192015- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 401 AM EDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...FIRE WEATHER IMPACT... DRIER AIR MIXING DOWN TO THE SURFACE WILL LOWER DEW POINTS AND PRODUCE 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT IN THE INTERIOR...COASTAL VOLUSIA AND NORTHERN BREVARD COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW RELATIVE HUMIDITY OVER THE INTERIOR WILL CONTINUE TO BE A CONCERN SATURDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:42 PM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 35 hr |
| May 20, 2:42 PM EDT | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 28 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.